MAUDE Adverse Event Report: ANGIODYNAMICS OPS FIBER 55CM SPOTLIGHT; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS OPS FIBER 55CM SPOTLIGHT; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Catalog Number EVLT55OPS
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A vascular surgeon reported an issue with a evlt kit with spotlight ops sheath 55cm.During procedure closure, when withdrawing the fiber from the patient, after treating a 30cm gsv, it was noted that the fiber was broken at the 2cm distal mark.The fiber was fully fractured, but still attached to the rest of the fiber.It is fractured around the part that is outside the sheath.The patient did not experience any adverse effects, harm, or require medical intervention as a result of this incident.The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.
 
Additional Manufacturer Narrative
Returned for evaluation was aevlt fiber.A visual examination of the fiber noted the fiber was fractured 1.3cm from the tip.There were no signs of any thermal degradation at the break point.The entire length of the returned fiber assembly was stressed by bending it to approximately a 1/2" radius and no weak points were found.Per the manufacturing engineer's evaluation: "due to these observations, it appears that some type of very localized force was applied to the fiber during withdrawal which initiated the break.If a fiber glass core is scored by a sharp object while under stress, it is possible for a break to occur at the score mark that will have a flat appearance across the surface of the break.This along with the buffer having a clean cut appearance at the break point leads me to believe that some type of sharp instrument may have been used to assist with withdrawal of the sheath / fiber assembly and it contacted the exposed section of fiber which created a condition that resulted in the observed failure." the customer's reported complaint description of the fiber fractured is confirmed.A definitive root cause for the fracture cannot be established, however, it is most likely due to handling after the fiber left the manufacturer's facility.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.During the manufacturing process, the disposable fiber device receives a 100% inspection and an aql inspection in which the quality of the fiber strip is inspected.Labeling review: the directions for use which is supplied to the end user with the reported catalog number contains the following statement "prior to and during use, avoid damaging the fiber by striking, stressing or excessive bending.Do not coil the fiber tighter than a radius of 60mm".The user manual (man/31/0075 us), which is supplied to the end user with this unit, states "before using a fiber, check it carefully for any signs of damage during storage or transit.Protective caps should be in place over sma connectors.Do not use if there is any sign of damage." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
OPS FIBER 55CM SPOTLIGHT
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key11429674
Report Number1319211-2021-00015
Device Sequence Number2857319
Product Code GEX
UDI-Device IdentifierH787EVLT55OPS5
UDI-PublicH787EVLT55OPS5
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K041957
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Catalogue NumberEVLT55OPS
Device Lot Number5580974
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2021
Supplement Date Received by Manufacturer02/12/2021
Initial Report FDA Received Date03/07/2021
Supplement Report FDA Received Date03/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR